Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 5, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 10, 2005, 3:40 AM EST for 4 counties in South Carolina. It took effect at Nov 11, 2005, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2005, 3:40 AM EST (08:40 UTC)
- In effect from
- Nov 11, 2005, 5:00 AM EST
- Expired
- Nov 10, 2005, 9:31 PM EST
- In force
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 57 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 100840 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 340 AM EST THU NOV 10 2005 ...AREAS OF FROST DEVELOPING LATE TONIGHT... .A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA THIS MORNING AND USHER IN COLDER AND DRIER AIR. UNDER CLEAR SKIES TONIGHT WITH LIGHT WINDS...TEMPERATURES WILL DROP INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA DURING THE PREDAWN HOURS. SCZ015-016-020>022-102045- /O.NEW.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 340 AM EST THU NOV 10 2005 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY. TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS72 KCAE 101657 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1157 AM EST THU NOV 10 2005 ...AREAS OF FROST DEVELOPING LATE TONIGHT... .UNDER CLEAR SKIES AND DIMINISHING WINDS TONIGHT...TEMPERATURES WILL DROP INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA DURING THE PREDAWN HOURS. SCZ015-016-020>022-110100- /O.CON.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 1157 AM EST THU NOV 10 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY... TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 101950 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 250 PM EST THU NOV 10 2005 ...AREAS OF FROST DEVELOPING LATE TONIGHT... .UNDER CLEAR SKIES AND DIMINISHING WINDS TONIGHT...TEMPERATURES WILL DROP INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA DURING THE PREDAWN HOURS. SCZ015-016-020>022-110400- /O.CON.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 250 PM EST THU NOV 10 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY... TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 110231 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 931 PM EST THU NOV 10 2005 SCZ015-016-020>022-110345- /O.CAN.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF 931 PM EST THU NOV 10 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE FROST ADVISORY. DUE TO WARM GROUND TEMPERATURES AFTER RECORD HIGHS YESTERDAY AND LOW LEVEL WINDS...THE THREAT OF FROST HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 10, 2:19 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 10, 2:19 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 219 AM EST THU NOV 10 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... COLD FRONT CURRENTLY PUSHING ACROSS APPALACHIANS THIS MORNING. MAINLY VERY LIGHT SHOWERS/SPRINKLES OBSERVED ACROSS TN VALLEY. SINCE LOW- LEVEL MOISTURE APPEARS TO BE RATHER LIMITED WITH THIS FRONT...WILL KEEP ONLY A SLIGHT CHANCE FOR THE AREA PRIMARILY UNTIL AROUND 7 AM. HIGH PRESSURE OVER THE MIDWEST WILL QUICKLY BUILD INTO THE AREA TODAY AS THE FRONT MOVES OFFSHORE. EXPECT SFC WINDS TO PICK UP LATER THIS MORNING WITH FROPA BUT SHOULD STAY JUST BELOW LAKE WIND ADVISORY CRITERIA. AS WINDS DECOUPLE TONIGHT UNDER CLEAR SKIES...FROST MAY BE A CONCERN. AT THIS TIME PLAN TO ISSUE A FROST ADVISORY FOR THE COUNTIES NORTH OF CAE FOR LATE TONIGHT/EARLY FRIDAY MORNING. WILL PROBABLY MENTION SCATTERED FROST ELSEWHERE ACROSS THE CWA. DECENT CAA FRIDAY SHOULD KEEP AFTERNOON MAXES IN THE MID 60S AT MOST LOCATIONS. UPPER RIDGE WILL BUILD OVER THE SE STATES SATURDAY SO EXPECT TEMPS TO REBOUND TO NEAR 70 DEGREES. TEMPS GENERALLY NEAR MODEL CONSENSUS. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... NO CHANGES TO THE EXTENDED AT THIS TIME. && .AVIATION... A COLD FRONT IN THE WESTERN CAOLINAS THIS MORNING...WITH GOOD PRESSURE RISES BEHIND IT...WILL CONTINUE TO MOVE EASTWARD. THE FRONTAL SYSTEM SHOULD BE EAST OF THE CWA LATER THIS MORNING AND WELL OF THE COAST BY AFTERNOON. LITTLE IN THE WAY OF INSTABILITY. SCT/WIDELY SCT BAND OF SHOWERS EXPECTED ACROSS THE AREA THRU 13Z. HAVE NOT PUT CHANCE OF SHOWERS IN TAFS DUE TO LIMITED MOISTURE AND EXPECTED ISOLATED COVERAGE. EXPECT GUSTS AROUND 22 KNOTS BEHIND THE FRONT LATER THIS MORNING THRU 00Z. && .FIRE WEATHER... MIXING HEIGHT 5200 FT/TRANSPORT WINDS NW 16 MPH TODAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FROST ADVISORY SCZ015-016-020>022 EARLY FRIDAY MORNING. GA...NONE. && 22/25
Hazardous weather outlook, Nov 9, 4:12 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 412 AM EST WED NOV 9 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 412 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL SPREAD ACROSS THE AREA THURSDAY. WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in South Carolina, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.